Case report shows acute dystonic symptoms after ramosetron in a female, suggesting careful monitoring of side effects.
Extrapyramidal symptoms induced by ondansetron, a selective 5-HT 3 receptor antagonist, are well-documented. However, reports of similar effects following ramosetron administration are rare. This case report presents a 40-year-old female patient who exhibited involuntary shoulder movements, characterized by rhythmic, convulsion-like up and down motions, shortly after receiving a single dose of ramosetron for postoperative nausea in the post-anesthetic care unit. The symptoms promptly resolved after the administration of intravenous benzodiazepine. This case highlights the importance of recognizing and managing uncommon extrapyramidal motor disturbances associated with ramosetron use.
No takes yet. Share an insight, caveat, or question.
Choi et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: